Alert archive / Idaho / Wind Chill Warnings in 2005
Wind Chill Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Dec 6, 2005, 3:43 PM MST. It took effect at Dec 6, 2005, 5:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 3:43 PM MST (22:43 UTC)
- In effect from
- Dec 6, 2005, 5:00 PM MST
- Expired
- Dec 7, 2005, 8:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 062243 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 343 PM MST TUE DEC 6 2005 IDZ018>021-023-031-032-070645- /O.NEW.KPIH.WC.W.0001.051207T0000Z-051207T1500Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 343 PM MST TUE DEC 6 2005 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. A VERY COLD AIRMASS WILL SLIDE ACROSS SOUTHERN IDAHO TONIGHT. AS A RESULT...TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO IN MUCH OF SOUTHEAST IDAHO. THE VERY COLD TEMPERATURES IN COMBINATION WITH WINDS AVERAGING AROUND 10 MPH WILL PRODUCE WIND CHILLS NEAR MINUS 20 ACROSS THE LOWER SNAKE RIVER VALLEY AND THE CENTRAL MOUNTAINS. WIND CHILLS WILL APPROACH MINUS 35 DEGREES ACROSS THE UPPER SNAKE HIGHLANDS AND ALSO THE UPPER SNAKE RIVER VALLEY. WINDS SHOULD DIMINISH TO 5 TO 10 MPH TOWARDS THE EARLY MORNING HOURS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ RW
2 follow-up statements
000 WWUS45 KPIH 070501 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1001 PM MST TUE DEC 6 2005 IDZ018>021-023-031-032-071500- /O.CON.KPIH.WC.W.0001.000000T0000Z-051207T1500Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 1001 PM MST TUE DEC 6 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. BY 10 PM THIS EVENING...THE FOLLOWING LOCATIONS HAD EXPERIENCED THESE WIND CHILL TEMPERATURES. THE TOWN OF STANLEY HAD OBSERVED A WIND CHILL TEMPERATURE AS COLD AS 17 DEGREES BELOW ZERO. IDAHO FALLS AIRPORT...DRIGGS...AND REXBURG HAD OBSERVED A 19 BELOW ZERO WIND CHILL. THE TOWNS OF TABER AND ABERDEEN HAD ALREADY OBSERVED A 20 BELOW ZERO WIND CHILL TEMPERATURE. THESE WERE ALL COMBINED WITH NORTH WINDS AROUND 10 MILES AN HOUR. TEMPERATURES SHOULD CONTINUE TO COOL TONIGHT...MAKING WIND CHILL EVEN COLDER AT TIMES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. A WIND CHILL VALUE OF 20 BELOW ZERO OR COLDER MEANS THAT FROSTBITE CAN DEVELOP ON EXPOSED FLESH WITHIN 15 MINUTES. HYPOTHERMIA AND EVEN DEATH CAN OCCUR IF YOU DO NOT DRESS PROPERLY. RANCHERS NEED TO PROVIDE ADDITIONAL PROTECTION FOR LIVESTOCK. $$
000 WWUS45 KPIH 071521 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 821 AM MST WED DEC 7 2005 IDZ018>021-023-031-032-071630- /O.EXP.KPIH.WC.W.0001.000000T0000Z-051207T1500Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 821 AM MST WED DEC 7 2005 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DIMINISHED TO BELOW 10 MPH IN THE WARNED AREA. HOWEVER...FRIGID TEMPERATURES WILL CONTINUE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 3:00 PM MST, 43 minutes earlier.
Area forecast discussion, Dec 6, 3:00 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MST TUE DEC 6 2005 .SHORT TERM...VERY COLD FOR THE NEXT 48 HOURS. MADE SOME CALCULATIONS WITH FORECASTED TEMPERATURES (ZERO TO -20) AND ASSUMED AN AVERAGE WIND SPEED OF 10 MPH AND GOT -15 TO -30 WIND CHILLS. STRONGEST WINDS WILL LIKELY BE IN THE UPPER SNAKE VALLEY BUT WITH A 25KT 7H JET FROM THE NORTH...MANY LOCAL N-S CANYONS COULD FUNNEL WINDS AND GIVE SOME VERY LOW WIND CHILLS. WILL ISSUE A WIND CHILL WARNING FOR MOST OF OUR NE ZONES. OTHERWISE 3H JET RACING SE ACROSS WESTERN ZONES AND IT APPEARS ONE LAST S/WV DROPPING SOUTH ACROSS AREA THIS EVENING SO LEFT SLIGHT CHC POPS IN ZNS 17/22 FOR LOCAL UPSLOPE. EXPECT CLEARING AFTER MIDNIGHT. DRY AND COLD FOR WED WITH TEMPS STRUGGLING TO GET INTO THE LOWER TEENS IN THE VALLEYS. NORTHERLY FLOW ALOFT WILL CONTINUE ACROSS AREA INTO THURSDAY. A SYSTEM APPROACHES AREA BUT IS FORCED TO SLIDE SOUTH INTO CA LATE THU. THIS WILL FORCE A S/WV RIDGE TO FORM OVER AREA FOR CONTINUED COLD AND DRY WX. WINTHER .LONG TERM...FRIDAY THROUGH TUESDAY. ALL MODEL SOLUTIONS SHOWING SE IDAHO UNDER UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH SO WILL REMAIN DRY AND COLD WITH TEMPERATURES REMAINING BELOW CLIMATE NORMS THROUGH SUNDAY. RIDGE AXIS MAY RETROGRADE SLIGHTLY LATE IN THE PERIOD AND PLACE NORTHEAST PORTION OF FORECAST AREA UNDER NORTHWEST FLOW WHICH WOULD CONTINUE TO CAP TEMPERATURES. OTHERWISE...A WARMUP FOR EARLY NEXT WEEK AS A SYSTEM BEGINS TO APPROACH THE PAC NW COAST ON MONDAY AND GENERATE A SOUTHERLY PUSH AND WARMING FOR MONDAY NIGHT AND TUESDAY. DSH && .AVIATION...MOSTLY VFR TO MVFR CONDITIONS...HOWEVER A PERSISTENT BAND OF SNOW AND SNOW SHOWERS FROM NEAR BOI TO PIH WITH MVFR TO IFR VIS AND CIGS. SNOW WILL GRADUALLY DIMINISH THIS EVENING WITH WIDESPREAD VFR OVER NIGHT. POSSIBLE EXCEPTION IS IFR CONDITIONS IN WESTERN WY DUE TO FOG AND STRATUS ON TWEB ROUTE 343 AND LINGERING SNOW SHOWERS ALONG TWEB ROUTE 344. DSH && .PIH WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING FOR ZONES 18/19/20/21/23/31/32. SEE BOIWSWPIH STATEMENT FOR FURTHER DETAILS. &&
Hazardous weather outlook, Dec 6, 4:00 AM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MST TUE DEC 6 2005 IDZ017>025-031-032-071215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MST TUE DEC 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE... TODAY AND TONIGHT...AN ARCTIC AIRMASS WILL SLIDE SOUTHEAST ALONG THE CONTINENTAL DIVIDE TODAY INTO TONIGHT BRINGING FRIGID TEMPERATURES FOR WEDNESDAY MORNING. MINIMUM TEMPERATURES WEDNESDAY MORNING IN THE UPPER SNAKE HIGHLANDS ARE EXPECTED TO BE 10 TO 14 DEGREES BELOW ZERO. NORTHEAST WINDS MAY BE UP TO 5 MPH PRODUCING WIND CHILL TEMPERATURES TO NEAR 20 BELOW ZERO. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH MONDAY...FRIGID TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY WITH SUBZERO LOWS AND HIGHS ONLY IN THE SINGLE DIGITS TO MID TEENS. TEMPERATURES WILL MODERATE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Warnings in Idaho, 2005Every wind chill warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.